U.S. doctors online nowAsk doctors free
Middletown, CT
A 23-year-old female asked:

I had my first depo-provera shot yesterday. can i get my peroid within the next 3 months?

2 doctor answers2 doctors weighed in
Dr. Per Freitag
Specializes in Orthopedic Surgery
Probably not: The Depo-Provera shot is usually given every 3 months, so no, I do not expect you to get the period within the next 3 months
Dr. Katharine Cox
Pediatric Emergency Medicine 45 years experience
Yes: Some women who use depoprovera have light bleeding or spotting. Some women have no bleeding. If you have bleeding that is greater than a normal menstrual period be seen by your physician or the urgent care. A depoprovera shot should be given every 3 months to prevent pregnancy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 19, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.